Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Constant Chapped lower lip since long time

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I have had constant chapped lower lip for over 6 months now.
Posted Thu, 31 May 2012 in Skin Hair and Nails
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

I would be able to understand and opine better if you could provide some more information on your problem

Age and gender
Do you have any allergies ?
Do you apply any lip balms ?
Is there any dryness in the skin elsewhere in your body ?
Are you on medications ?

Also you have a feature to upload the image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

Anticipating your response,

Above answer was peer-reviewed by
Follow-up: Constant Chapped lower lip since long time 9 hours later
62 Year old Male, Allergic to pennicilin, Lip Balm every night before I go to bed, no dryness in skin anywhere else, I take no medications.
Answered by Dr. Raju A.T 6 hours later

Thanks for writing back.

Based on the history provided, I would consider the problem you have is not serious and commonly seen due to lack of moisture.Such condition is most often presented in cold weather when the oil secretion from the sebaceous glands will be less.

Lip balms in some may help but a cream containing Lanolin like LANSINOH or TENDERCARE are more effective and helpful.The cream has to be applied twice daily .Also do take multivitamins which helps in healing of the lips and prevent from being dry.

Hope I answered all your questions. Please use any answer clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor